MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6844294
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected vitros creatinine (crea) result was obtained from a single patient sample processed using vitros xt chemistry products urea-crea slides lot 7222-0021-3935 on a vitros xt 7600 integrated system.Patient sample vitros crea result of <0.25 mg/dl vs an expected result of 4.96 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, lower than expected vitros crea result was reported outside of the laboratory.However, a physician questioned the result, and no treatment was initiated, altered or stopped based on the result.A corrected report was later issued for the patient.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 611632.
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, lower than expected vitros crea result was obtained from a single patient sample processed using vitros xt chemistry products urea-crea slides lot 7222-0021-3935 on a vitros xt 7600 integrated system.A definitive assignable cause of the event could not be determined.Based on historical quality control results a vitros xt urea-crea lot 7222-0021-3935 related issue is not a likely contributing factor of the event.Furthermore, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros xt urea-crea reagent lot 7222-0021-3935.However, an individual slide related issue could not be entirely ruled out.As no precision testing was performed on the vitros xt 7600 integrated system an instrument related issue could not be completely ruled out as a contributor of the event.However, historical qc results were precise indicating that an instrument related issue was not a likely contributing factor of the event.Additionally, an acceptable vitros crea result was later obtained from the initial patient sample without any known actions being performed on the instrument.In addition, pre-analytical sample processing could not be ruled out as a contributing factor as the customer was not following the sample collection device manufacturer recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.

Brand Name
VITROS XT CHEMISTRY PRODUCTS UREA-CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22806684
Report Number1319809-2025-00072
Device Sequence Number8960209
Product Code JFY
UDI-Device Identifier10758750031788
UDI-Public(01)10758750031788(17)261101(11)250512(10)722200213935
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6844294
Device Lot Number7222-0021-3935
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown